MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +0 VE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +0 VE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Model Number DWS1390
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient fell on (b)(6) 2023 onto left posterior/lateral shoulder.X-ray (b)(6) 2023 shows no fracture.On (b)(6) 2023 patient heard & felt a tear in the posterior part of shoulder while changing her shirt.Went to er on (b)(6) 2023.X-ray showed mildly comminuted fracture through the acromion without appreciable displacement.No dislocation of device.
 
Additional Manufacturer Narrative
The reported event was confirmed through the evaluation of a medical expert.The medical opinion of a medical expert was requested to evaluate the risk of this event: the event of a scapular fracture can be confirmed on the x-rays.The event is possibly linked to the study device and most likely to the sustained fall.The x-ray shows indeed no fracture after the fall in (b)(6) 2023, yet one week later an acromion fracture happened.This fracture most likely related to the fall.The study device looks fine in all radiological aspects.It is possible that the rtsa in this patient has made the acromion more susceptible for a (traumatic) fracture.» based on the above investigation and provided information, the root cause was attributed to a patient related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient fell on (b)(6),2023 onto left posterior/lateral shoulder.X-ray (b)(6) 2023 shows no fracture.On (b)(6) 2023 patient heard & felt a tear in the posterior part of shoulder while changing her shirt.Went to er on (b)(6) 2023.X-ray showed mildly comminuted fracture through the acromion without appreciable displacement.No dislocation of device.

Brand Name
PERFORM REV INSERT SZ 1/2, 39MM DIA, +0 VE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16981291
Report Number0001649390-2023-00105
Device Sequence Number6163642
Product Code PAO
UDI-Device Identifier00846832078028
UDI-Public00846832078028
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWS1390
Device Catalogue NumberDWS1390
Device Lot NumberCZ5622129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexUnknown
Patient Weight73 KG